MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ MGIT¿ OADC; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ MGIT¿ OADC; SYSTEM, BLOOD CULTURING
Catalog Number 245116
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information for the additional 510k is as follows: g.4.Pma/510(k)#: k974883.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported before using bd bbl¿ mgit¿ oadc, one (1) carton box was received with no product label, batch number, or expiration date.There were no health impact or consequences reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary - bactec mgit oadc enrichment (material 245116) is manufactured by mixing media components into a homogenous solution.The solution is then sterile filtered and dispensed into vials; stoppers are manually placed in the vial opening; septum caps are manually placed on top of the stopper and then mechanically crimped per standard operating procedure.Six bactec mgit oadc enrichment vials are then manually packaged into a carton to complete the kit.The batch history record review for batch 4200085 was satisfactory and no quality notifications were generated during manufacturing and inspection.The packaging process was within specifications.Qc inspection and testing were satisfactory at time of release.The complaint history was reviewed, and no other complaints have been taken on this batch.Retention samples maintained for this product are of the component vials only and not the final shelf pack configuration.Retention sample inspection is not indicated for this complaint.Four photos were received for this investigation.All four photos show different views of a closed carton that is consistent for material 245116 without a label.The contents of the box are not visible in the photos.No labels or product information is visible in the photos to confirm the product or batch information.No returns samples were received for investigation.The labeling process for material 245116 includes label reconciliation where the total number of labels issued is reconciled with the total quantity of labels applied on cartons, used in the batch history record, rejected and unused.Any discrepancies must be within allowable limits specified in the labeling control procedure.The label reconciliation for batch 4200085 shows there was an excess of one label after manufacturing.While this number is within acceptable limits, it would support the incident of one carton without a label.However, batch verification is not provided in the photos and procedures throughout the manufacturing, packaging and handling processes require in-process inspections.Any non-conformances found during any inspection are reconciled per procedure and there are no allowances for shipment of materials without any labeling present on the carton.Damage to packaging cartons at receipt are not considered a product defect.Bd ships product in temperature-controlled trucks to distribution centers.The outside of the shipping cartons are subject to handling and storage conditions at distribution centers and at the customer site.This complaint cannot be confirmed.Bd will continue to trend complaints for packaging defects.

Brand Name
BD BBL¿ MGIT¿ OADC
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21345605
Report Number1119779-2025-00056
Device Sequence Number7835561
Product Code MDB
UDI-Device Identifier30382902451168
UDI-Public(01)30382902451168(11)240718(17)260122(10)4200085
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K954932
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/22/2026
Device Catalogue Number245116
Device Lot Number4200085
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown